MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.18.141
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 january 2019: lot 092776: (b)(4) items manufactured and released on 17-feb-2010.Expiration date: 2014-12-31.No anomalies found related to the problem.To date, all the items of this same lot have been already sold without any similar reported event.Clinical investigation performed by medical affairs manager on december 20, 2018 partial hip revision surgery (stem and head) occurred 7 years and 10 months after primary cementless total hip arthroplasty in a (b)(6) year old man.Poor quality of radiographic image provided doesn't allow a proper evaluation of stem position and surrounding bone status.Aseptic loosening is a possible, literature described adverse event after cementless hip replacements and causes are often unknown.The reason of this event cannot be determined.Preliminary investigation performed by r&d product manager on december 18, 2018 picture shows stem and ceramic head covered in biological fluids.It is not possible to determine failure root cause.
 
Event or Problem Description
About 6 years and 8 months after primary the surgeon revised the patient hip for stem loosening.The surgery was completed successfully.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8230877
Report Number3005180920-2018-01075
Device Sequence Number10816929
Product Code LZO
UDI-Device Identifier07630030804175
UDI-Public07630030804175
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Catalogue Number01.18.141
Device Lot Number092776
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR